Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

First day on Cymbalta- ugh

Jan 09, 2016 4:13 PM

So this is my first day on cymbalta- I am so nauseous! can't keep anything but water down. It seems to be helping because despite puking I am in less pain and feeling more positive. I think I am on too high of a dose. Doc is having me take 60mg every three days, for 3 doses and then every 2 days for 2 does, before a full dose daily. But med is in a capsule, so not sure how to manage a half dose. I sent a message to the doc to see what I can do.

Anyone else have issues with nausea? I am hoping it will pass. Is there a particular time you take Cymbalta? I think I will be switching to bed time, since it is making me a bit sleepy, but no where near what Zoloft did.

Jan 09, 2016 4:18 PM

I'm not on cymbalta yet but with my lyrica but when I start a new ned I try to have a meal on my stomach before I take it. If ur nausea already or before u take it try crackers and ginger ale .. But I've found if I feelmok or ," normal " then I'll have like cereal or cheese toast and some almond milk then take the med. It normally helps keep nthe nausea away.

Jan 09, 2016 4:28 PM

I took cymbalta for a couple months and I had zero side effects including not helping my depression. So that's awesome that it's actually helping you!!! Get on the right dosage and let your body get used to it since it's helping! I'm hope the nausea goes away so you can feel more normal πŸ˜ƒ

Jan 09, 2016 4:31 PM

That's true also what meagan said. It took lyrica bout three weeks to level off so I could function although I'm still not sure if its helping me all that much. Since on active weather days I'm glued to the bed and a shower feels like nails being thrown on me. My PCP wants to add cymbalta to my lyrica

Jan 09, 2016 5:07 PM

The nausea usually abates with time. Mine took a week. I like Cymbalta (duloxotene). Works better than the others. 😊

Jan 09, 2016 9:49 PM

I didn't have any nausea when I was on it. I took it at 8pm, 2 hours after supper. After 9 months I had to come off due to bad side effects. Good luck, hugs, & prayers it will settle down for you soon! πŸ˜·πŸŒΌπŸ™

Jan 10, 2016 6:19 AM

I tried Cymbalta, omg....I was throwing up all the time! I could Not handle it at all... So yes, it happens, I did not give it anymore time than one week..and I was at the doctors, getting off it! ( I can handle a lot, pain ,headaches, dry mouth , diarrhea, etc... BUT NOT Vomiting...hell no!) Yep ,that's when I hit the wall and say no more! No way...lol I am a super wuss with Vomiting. No lies.
But hey, it was said earlier, it should pass...and if you are able to hang , then try too... Much love and blessings, Terri

Jan 10, 2016 4:26 PM

The nausea calmed down in the evening and I was able to eat. Had terrible night sweats, and woke up dehydrated. But my mood is better, and my head clearer, and my skin actually feels temperature instead of pain. My pain level is also lower. I am hoping that the side effects will lesson. It seems to be helpful

Jan 10, 2016 6:51 PM

Terri, me too! I hate, hate, hate throwing up! Of course I haven't been able to ever since the intubated me in 2010... Thank goodness! πŸ˜·πŸ™πŸŒΌ

Jan 10, 2016 6:52 PM

RavenRose, I'm so glad you feel better and was able to eat something. Hopefully you will adjust quickly. Hugs & prayers! πŸ˜·πŸ™πŸŒΌ

Jan 10, 2016 7:14 PM

Tried and failed. The effects are supposed to get better in a couple of weeks. I gave it a month almost two and it was not the drug for me. Good luck hope it gets better for you. I have been told once you get past the first few days or weeks it is much better.

Jan 10, 2016 8:38 PM

I tried cymbalta for 3 weeks the first week I thought I had the flu by the 2nd week I knew I had to stop but my Dr guilted me and said it was my last choice. The third week I was so sick I said I would never take it again. Good luck

Jan 10, 2016 9:36 PM

They started you off way to high. Starting dose is 30 mg 1-2 Γ— daily for 7 days. Then 60mg 1-2Γ— daily. Usually they start 1Γ— day for at least 2 weeks then increase to twice daily if needed. I would back off to 1per day. Night time reduces the side effects. Good luck with it.

Jan 11, 2016 4:11 AM

Terri, I am laughIng about you hating vomiting because I have an ultra extreme Phobia agaInst vomiting. I usually don't even like to say the word. If I have a friend that I seen the day before and found out the day after he was vomiting, I will only eat cracker and ginger ale for two days. If I get a virus which includes nausea, I refuse to eat anything. I will buy Gatorade and drink a capful every hour which eventually lands me in the E.R dehydrated. My doctor writes me a prescription for promethizine or phenagren 60 pills 4 times a year. That is how extreme it is for me.

Jan 11, 2016 4:15 AM

About the Cymbalta, it works wonders for me. It helps me so much with pain. It helps me better then my pain pills. But on here I have heard quite a few who have not had the same results. I guess it all comes down to our bodies chemistry. I hope that it will work for for you. Maybe you can ask your doctor to start you on the 30 mg dose first and then build it up. I take 90 mg. Best wishes to you.

Ready to start relieving your pain?

Join Community